On day 11 of Contrave, 2 pills a day. At first I was taking the Contrave with Flexeril, and it made me feel really bad. Once I stopped the Flexeril I have been better. Some side effects I notice this week are occasional fogginess/dizziness and headache, dry mouth, rapid heartbeat (in stressful situations), cold feet and hands (and clammy), abnormal hot flashes/sweating, and occasionally feeling jittery/anxious/impatient/angry. Sometimes I feel really tired, other times (especially after drinking coffee) I feel wired. My hunger has also been intermittent. Days 6-7 I had no appetite at all, but the past couple of days (9-11) I have been starving! I am tracking everything I eat with the Lose It! app and scale. Eating around 1500 calories a day, limiting fat and sugar. I have already lost 14 pounds, and my joint and back pain is actually feeling better already! I currently take my first pill around 7:30-8:00 am, and my second one at 4:00 pm. I was worried if I took it any later I may have trouble sleeping, but that hasn't been the case. So far I am happy with the results, but hope that the hunger subsides soon! I hate being hungry! Looking forward to the journey with you all!
Hi! Just found this forum last night when I was desperately searching for answers after I experienced horrible nausea & headache & threw up my whole
dinner—- first negative side effects since starting Contrave 6 days ago. You’re an bit farther ahead but I’d love to be able to share info & encouragement on the journey w Contrave. CONGRATS on your weight loss & your discipline in implementing a healthy eating plan, you must feel great! I’m encouraged, I’ve lost 3.5 lbs in the first 6 days because of no food cravings or additional eating besides 3 meals/day. I will start slowly increasing my activity level but must also deal w these side effects—-I feel absolutely awful. Zofran (antinausea med) I had left over from a previous surgery helps w nausea. I don’t want to have to take that for 16 weeks, though.
I want to press thru the yuck & succeed w Contrave, it is really amazing to have appetite suppressed so completely, but I’m also very nervous about increasing dose tomorrow to 2 pills & then again in weeks 3 & 4, worries that negative side effects will also increase. Hoping that’s not the case (I don’t know that I could bear more) & that they will subside. You mentioned feeling jittery, heart racing from stress, sweating palms & hot flashes—-I have felt some overheating at night but not the other symptoms. Regarding feeling hungry, I haven’t felt hunger yet (probably bc of nausea), but I suggest & also plan to eat something small, a handful of nuts or apple slices or a protein bar or shake mid-morning and mid afternoon, this may help metabolism, hopefully my nausea & your hunger?? Hope all is well & that you’re continuing to persevere. What a great start you’ve made, you’re well on your way!
I have been on for a week. I did notice slight constipation but I have a terrible headache. My cravings went down immediately though so very thankful. I do know that caffeine is a stimulant, and it also stimulate the appetite. I dropped that habit about a month ago. I look forward to this journey towards health.
Today is day one for me and I'm so excited after reading everyone's comments! I'm switching from phentermine, which I had been successful with but did not like the side effects, so I'm hoping it will not be as bad with the contrave!
Hi! I'm a Contrave newbie! Today is day 4 for me. Ive lost 4 lbs. I'm taking it for weight loss, pain mgmt, depression mgmt and hopefully to eliminate hot flashes (my DR tried it and she stopped having hot flashes). My best friend has been on it 2 months and has lost 18 lbs. I am concerned about whether the weight will come back after i go off it and if there are truly bad side effects from going off of it. What I am learning is this is the same affect that every other antidepressant drug has if you go off... everybody has different results ON a drug and going OFF a drug. We don't all respond the same. Not every antidepressant works for everybody. I've had jitters (going to switch to decaf coffee), constipation, altered taste, minor irritability. That's it so far. Good luck to you on it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.